I posted this one in another forum to no avail. I am a 5 year user of Finasteride 1.25mg ED. I have never noticed any sides but in the past 6 months I have had a downward spiral of anxiety, mood changes, depression and negative thoughts. I know that it may not be the finasteride but something is not adding up. I’ve tried everything (except anti depressants), my life is great minimal stress, financially sound, supportive family etc. but the feelings and thoughts are overwhelming even at the best of times. I have read a but recently about the effect of fin on allopregnanolones and it made sense to my situation. Problem is that in order to test whether finasteride is the cause I have to undo all it’s hard work which could leave me feeling worse than before – that is unless there is another way of testing whether finasteride is the cause. Is there a way of testing progesterone, allopregnanolones, DHT etc. to find if fin is causing this imbalance before I give up fin? Are there alternatives to fin which I can try if I was going to give it up? Thanks!
I cannot help you here. You need to see a doctor in person for your problem.
I will try to be more clear with facts:
1) You are having anxiety, mood changes, and negative thoughts.
2) Internet is not the right source for self diagnosing psychological or medical issues. There are abundance of information on the Internet but they can be overwhelming and confusing with misinformation or misinterpretation.
3) You are trying to make a correlation between a drug you have been taking for 5 years with a mood change you’ve been experiencing in the last 6 months. If you look hard enough on forums and Internet sites, it may seem to justify your case, but that does not mean it is correct.
4) There have been rare reports of mood changes with finasteride, so talk with your doctor (not look on the Internet) for a possible solution.
The best solution is see your primary care doctor or a psychologist in person.